UpandDownPrincess

UpandDownPrincess

Arcanist
Dec 31, 2019
471
I'm a long-time lithium patient and this fall I went toxic and was in the hospital for five days.

I'm still on it - at a reduced dose - and it is likely to stay in my treatment cocktail.

I know lots of folks here have questions about lithium, so here we go - AMA!
 
  • Informative
Reactions: N2Narcosis
UpandDownPrincess

UpandDownPrincess

Arcanist
Dec 31, 2019
471
I have heard that Lithium Orotate is not as toxic.
I went toxic over a long period of time, on a dose that had been prescribed to me for years. Sometimes it just happens - your body makes an adjustment and all of a sudden, bam!

Overall, I've been very pleased with my lithium therapy, which was started after a suicide attempt.
 
Idontrecognizemyself

Idontrecognizemyself

Thank you for listening
Oct 26, 2021
68
Curious what symptoms you experienced during your toxicity/ what alerted you something was wrong?
 
N

noaccount

Mage
Oct 26, 2019
563
I've had this happen to friends of mine too.

I was prescribed lithium as a kid but avoided actually taking it for most of the time and flushed most of the pills.

What about it do you find makes you less suicidal? Hope things go well with the lower dose! :hug:
 
ghost

ghost

Member
Jul 3, 2021
22
I’ve heard it can affect your memory, have you noticed anything like that?? Good luck with your treatment!
 
UpandDownPrincess

UpandDownPrincess

Arcanist
Dec 31, 2019
471
Curious what symptoms you experienced during your toxicity/ what alerted you something was wrong?
When it hit a crisis point, I was nauseated, unsteady on my feet, shaking uncontrollably, had headaches and could not concentrate. I could not walk from room to room without my husband supporting me. I could not form a coherent thought and could not tell the ER docs even basic information. For a few days, I was unable to pass a basic mental exam - could not name the president and could not tell them what year it was.

Looking back, I was sliding downhill for months, but being bipolar for so long, I just assumed that the bipolar was causing these symptoms and that I was going through a rough patch.
I've had this happen to friends of mine too.

I was prescribed lithium as a kid but avoided actually taking it for most of the time and flushed most of the pills.

What about it do you find makes you less suicidal? Hope things go well with the lower dose! :hug:

I have no idea why it takes away the suicidality, but it just does. I am able to come here and read away and it does not influence me or make me sad. It's not that I don't have feelings, just that this one string of thoughts doesn't seem to occur to me or be enticing in any way.

It's one of the things that makes lithium the "gold standard" for bipolar treatment.
I’ve heard it can affect your memory, have you noticed anything like that?? Good luck with your treatment!

I have a few troubles but they are almost exclusively during the time the lithium level was much too high.

It's easy to see now that I need more frequent blood tests. My shrink and I have gotten a bit complacent since things had just been swimming along.
Thank you to everyone for the well wishes. Since my hospitalization (regular floor, not psych) I am paying much better attention to my health and have been getting my B12 shots as well. So far, so good!
 
Last edited:

Similar threads